Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through. I have following obeservations and suggestions.
1) Your symptom of dribbling urine may not be related to your other symptoms and seems to be an independent diagnosis. Difficult to comment on as its not my specilaity by prostate enlargement or urinary infection would be the two common causes.
2) Your symptoms of brain fogginess, reduced concentration, easy fatiguibility, reduced coordination, increased heart rate and tremors and memory issues all point out that depression could be an underlying reason for these symptoms. The diagnostic criterias of DSM or ICD are there to guide a dctor but many times a doctor has to identify an illness even if it is not fitting up into these criterias. It seems that your doradrenaline levels are low nad this is causing your the problems.
3) Coming to the investigations, mild liver derangements may not be sgnificant. EEG findings are also not diagnostic and many times come positive even if there is no pathology. It is only showing occasional delta-theta activity and may not be daignostic for the symptoms that you are having.
4) If I was your treating doctor then I would have definitely started on Bupropion or venlafaxine for a good 3-4 weeks and look for the resonse. Meanwhile a course of Armodafinil would have also helped you. I generally start my patients of 150mg of bupropion and gradually increase it to 300mg. Venlafaxine is generally started at 37.5 mg and then i gradually increase it to 225mg. Behavioural activation like regular aerobic exercises will also help in improving your energy levels and improve the brain fogging symptom.
5) A visual acuity tests may also be done, if at all you have any visual probelms.
6) Your sense of insecurity can also be explained due to accomapnying anxiety along with your depression. Anxiety is many times comorbid with depression.
Hope this helps,
In case if you have any additional query, do let me know.
Dr. Srikanth Reddy
Patient replied :
Dear Dr Reddy
thank you for the answer. I agree that the urination problems are most likely separate from the rest. I was told the same by my doctors. I also think that most of the symptoms could be explained by some sort of psychological disturbance, such as depression.
However, how is it possible that depression should cause problems with coordinating eye movements? As in my case, I find it very hard to read, with my eyes not being able to move smoothly along the line of text. My eyes are perfectly healthy though, I don't have nystagmus and I've recently been to an ophtalmologist who didn't find anything wrong. From what I've read myself it seems that I may have problems with saccadic eye movements. I wasn't tested for this. Is there any test that could objectivise my reading problems?
Further, how can depression make me miss buttons or keys on the piano? I have done some search on the internet since my doctors couldn't help, and it all sounds a little bit like some sort of mild ataxia - intention tremor with overshooting arms... Of course, I'm not doctor to diagnose myself. But when I put together the possible saccadic eye movement problem with the hand discoordination it sounds like some mild form of ataxia/dysmetria... Is there any way to test for this?
Thanks for the follow-up information and query.
I agree that biologically its difficult to explain the eye and the finger coordination symptoms with depression. However as most of the neurological examination has come normal, there is nothing much to worry about. Going by my experience, depression is commonly associated with plenty of non-specific neurological symptoms which do not have any biological basis, at the same time are not diagnosable on the tests.
However these symptoms do settle down ones the depression settles down.
Get yourself treated for depression first and lets see if these symptoms stay back.
Hope this helps
Patient replied :
1) So you would confidently rule out ataxia and I should not look into that any more?
2) What shall I do if the discoordination problems persist despite taking anti-depressant medication?
I guess that will be all (unless I think of something else I'd like to ask). Thank you for your answers, they were very good.
Thanks for the follow-up questions.
1) As of now, yes you should not bother about the ataxia.
2) If it still persists then we can give a try of B12 supplimentation, or a course of trihexyphenidyl or procyclidine. This medicines work for ataxia and incordination and act on the extra pyramidal tract. We can also get an MRi repeated with a focus on cerebellum to look for any cerebellar atrophy.
It would be better to go step by step.